Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 16, NWS Miami, FL

June 9, 2018Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 9, 2018, 3:49 PM EDT for Collier County, Hendry County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2018, 3:49 PM EDT (19:49 UTC)
Expired
Jun 9, 2018, 4:15 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:00 PM EDTHAIL 12 Nw Bunker Hill, FLREPORT OF QUARTER SIZE HAIL IN IMMOKALEE RECEIVED VIA NBC2 SOCIAL MEDIA SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1652 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WUUS52 KMFL 091949
SVRMFL
FLC021-051-092015-
/O.NEW.KMFL.SV.W.0016.180609T1949Z-180609T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
349 PM EDT SAT JUN 9 2018

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  North central Collier County in southwestern Florida...
  South central Hendry County in southern Florida...

* Until 415 PM EDT.

* At 348 PM EDT, a severe thunderstorm was located over Immokalee,
  moving south at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect wind damage to roofs, siding, and trees.

* Locations impacted include...
  Ave Maria, Immokalee and Bunker Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 2643 8148 2650 8135 2636 8125 2628 8144
TIME...MOT...LOC 1948Z 341DEG 10KT 2641 8142 

HAIL...1.00IN
WIND...60MPH
 
$$

MOLLEDA
1 follow-up statement
857 
WWUS52 KMFL 091959
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
359 PM EDT SAT JUN 9 2018

FLC021-051-092015-
/O.CON.KMFL.SV.W.0016.000000T0000Z-180609T2015Z/
Collier FL-Hendry FL-
359 PM EDT SAT JUN 9 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES...

At 359 PM EDT, a severe thunderstorm was located over Ave Maria,
moving south at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Expect wind damage to roofs, siding, and trees.

Locations impacted include...
Ave Maria, Immokalee and Bunker Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2643 8148 2650 8135 2636 8125 2628 8144
TIME...MOT...LOC 1959Z 349DEG 11KT 2637 8142 

HAIL...1.00IN
WIND...60MPH
 
$$

MOLLEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:40 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 9, 2:40 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
240 PM EDT Sat Jun 9 2018

.DISCUSSION...
A summertime wet season pattern is in place through the forecast
period. Models showing some weak troughing at 500mb in the region,
which may help to enhance some of the convection at times. Also, a
Bermuda high should help keep the wind generally out of the southeast.
The models show the 500mb temps continue to be around -8.5C to -10C,
allowing for some strong thunderstorms to develop, possibly even
some isolated pulse severe storms each day. The main threat would
be wind and hail. There is also the possibility of funnel clouds
where boundaries collide.

This pattern holds pretty much through the middle of the week.
Then the models begin to diverge. The ECMWF continues with the
pattern for a couple more days, before beginning to warm slightly
for the beginning of next weekend, with a 500mb ridge beginning to
build to the west. The GFS on the other hand, begins a warm up in
the middle of the week, with a 500mb ridge building in from the
east. This would help to change the pattern to more of a sea
breeze driven pattern, rather than the somewhat random development
we have been seeing. The GFS does then have a low pressure system
developing by the end of the week over the central Gulf, and
moving away from the area. There is low confidence in this
solution at this time, and even if the system did develop, it may
actually bring some subsidence over the Florida peninsula for next
week, as it moves west, away from the area. For now, just keeping
the typical diurnal cycle in place through the forecast period.

&&

.MARINE...
A Bermuda high is forecast to maintain a southeast wind through
the forecast period. Showers and thunderstorms will be possible
through at least the end of next week. Seas are generally
forecast to be calm up to 2 feet for the Gulf and Atlantic waters.
However, seas may become rough locally with any convection that
occurs.

&&

.AVIATION...
The storms should remain west of the east coast metro areas this
afternoon into this evening and could affect KAPF taf site.
However, some showers will continue to affect the east coast taf
sties through the afternoon. Therefore, VCSH for the east coast
taf sites this afternoon with VCTS for KAPF taf site. The winds
will remain easterly at 5 to 10 knots over the east coast taf
sites, and westerly at 5 to 10 knots at KAPF taf site. The ceiling
and vis should remain in VFR conditions but could fall down into
MVFR or IFR conditions with the showers or thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  74  88  74  87 /  20  40  20  30
Fort Lauderdale  77  86  77  86 /  20  50  20  30
Miami            77  86  76  87 /  20  60  20  40
Naples           75  89  74  89 /  10  50  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...13
MARINE...13
AVIATION...54/BNB
Hazardous weather outlook, Jun 9, 2:58 PM EDT, 51 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
258 PM EDT Sat Jun 9 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100700-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
258 PM EDT Sat Jun 9 2018

...Strong to Severe Storms Possible This Afternoon and Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
across most of South Florida. The primary threats are lightning,
hail, gusty winds, and localized minor flooding.

Wind: The strongest thunderstorms will be capable of producing
strong wind gusts to around 55 mph, focused around boundary
collisions today.

Hail: Hail up to the size of nickels is possible with the strongest
storms today.

Flooding: Slow moving thunderstorms will bring the threat of minor
flooding of streets and poorly drained, low-lying areas.

Waterspouts: Isolated waterspouts are possible with any
thunderstorms that do develop this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered thunderstorms are expected each day, mainly during the
afternoons. The focus will be mainly across the interior into early
next week. The primary threat will be lightning, although gusty winds
and locally heavy rain are also possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Local storm report, Jun 9, 2:39 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT SAT JUN 09 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND GST     2 SSE DORAL             25.81N  80.35W
06/09/2018  M50 MPH          MIAMI-DADE         FL   MESONET

            A THUNDERSTORM WIND GUST OF 50 MPH /43 KNOTS WAS
            RECORDED BY A WEATHER BUG MESONET SITE...MDFR1...
            LOCATED AT MIAMI DADE FIRE RESCUE IN DORAL AT 229 PM
            EDT.

&&

EVENT NUMBER MFL1800184

KELLY
Special weather statement, Jun 9, 2:56 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
256 PM EDT SAT JUN 9 2018

FLZ069-070-091930-
Coastal Collier County FL-Inland Collier County FL-
256 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
330 PM EDT...

* At 255 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Royal Palm Hammock, or 12 miles
  south of Golden Gate Estates, moving northwest at 5 mph.

* Small hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph will be possible with this storm.

* Locations impacted include...
  Royal Palm Hammock, Lely Resort, Picayune Strand State Forest,
  and Port Of The Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2594 8141 2590 8156 2605 8169 2613 8170
      2614 8145
TIME...MOT...LOC 1855Z 146DEG 6KT 2606 8158

MOLLEDA
Special weather statement, Jun 9, 3:04 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
304 PM EDT SAT JUN 9 2018

FLZ073-173-174-091930-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
304 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 330 PM EDT...

* At 304 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Florida City, or near
  Homestead. This storm was nearly stationary.

* Small hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph will be possible with this storm.

* Locations impacted include...
  Homestead, Homestead Miami Speedway, The Redland, Florida City,
  Homestead Base, Everglades National Park, Leisure City and Naranja.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2536 8036 2530 8056 2546 8064 2553 8035
TIME...MOT...LOC 1904Z 149DEG 2KT 2541 8048

MOLLEDA
Special weather statement, Jun 9, 3:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
315 PM EDT SAT JUN 9 2018

FLZ071-072-091945-
Inland Broward County FL-Metro Broward County FL-
315 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 345
PM EDT...

* At 315 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Sunrise. This storm was nearly
  stationary.

* Small hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph will be possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
  Sunrise, Tamarac, Margate, Lauderhill, Weston, Coconut Creek,
  Oakland Park, North Lauderdale, Lauderdale Lakes, Broadview-Pompano
  Park, St. George, Pine Island Ridge, Village Park, Broadview Park
  and Sawgrass Mills Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2612 8038 2629 8039 2627 8015 2606 8020
TIME...MOT...LOC 1915Z 242DEG 2KT 2618 8029

MOLLEDA
Special weather statement, Jun 9, 3:29 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT SAT JUN 9 2018

FLZ066-070-092000-
Hendry FL-Inland Collier County FL-
329 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 400 PM EDT...

* At 329 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Felda, or near Immokalee,
  moving southeast at 10 mph.

* Small hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph will be possible with this storm.

* Locations impacted include...
  Montura, Immokalee, Felda, Devils Garden, Keri and Bunker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2648 8153 2668 8145 2670 8100 2648 8104
      2632 8132
TIME...MOT...LOC 1929Z 307DEG 12KT 2649 8139

MOLLEDA
Special weather statement, Jun 9, 3:32 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
332 PM EDT SAT JUN 9 2018

FLZ069-070-092000-
Coastal Collier County FL-Inland Collier County FL-
332 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
400 PM EDT...

* At 331 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Royal Palm Hammock, or 12 miles
  east of Marco Island. This storm was nearly stationary.

* Small hail, excessive cloud-to-ground lightning, and winds in
  excess of 45 mph will be possible with this storm.

* Locations impacted include...
  Royal Palm Hammock, Marco Island Airport, Fakahatchee Strand State
  Preserve, Picayune Strand State Forest, and Port Of The Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2590 8154 2601 8168 2615 8168 2614 8143
      2597 8141
TIME...MOT...LOC 1931Z 263DEG 1KT 2600 8154

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 12:43 PM EDTSpecial Weather StatementMFLBroward47 min
Jun 9, 1:15 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jun 9, 1:32 PM EDTSpecial Weather StatementMFLPalm Beach58 min
Jun 9, 2:06 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
Jun 9, 2:34 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Jun 9, 2:56 PM EDTSpecial Weather StatementMFLCollier34 min
Jun 9, 3:04 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Jun 9, 3:15 PM EDTSpecial Weather StatementMFLBroward30 min
Jun 9, 3:29 PM EDTSpecial Weather StatementMFLHendry31 min
Jun 9, 3:32 PM EDTSpecial Weather StatementMFLCollier28 min
Jun 9, 3:52 PM EDTSpecial Weather StatementMFLCollier23 min
Jun 9, 4:05 PM EDTSpecial Weather StatementMFLMonroe40 min
Jun 9, 4:10 PM EDTSpecial Weather StatementMFLGlades35 min
Jun 9, 4:14 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry16 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.